Alert archive / Minnesota / Special Weather Statements in 2013

Special Weather Statement, NWS Duluth, MN

June 21, 2013Aitkin County, Minnesota

NWS Duluth, MN issued this special weather statement at Jun 21, 2013, 1:07 AM CDT for Aitkin County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2013, 1:07 AM CDT (06:07 UTC)
Expired
Jun 21, 2013, 1:45 AM CDT
In force
38 min
Issued by
NWS Duluth, MN

County Aitkin County, MN

The radar

The Duluth radar (KDLH), 115 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2297 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WWUS83 KDLH 210607
SPSDLH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
107 AM CDT FRI JUN 21 2013

MNZ034>036-210645-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
107 AM CDT FRI JUN 21 2013

...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CROW WING AND AITKIN 
COUNTIES...

AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BAY LAKE TO 32 MILES
SOUTH OF MCGRATH...MOVING EAST AT 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND 
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY 
DOWNPOURS OF A RATE OF AN INCH AN HOUR...

LOCATIONS IMPACTED INCLUDE...
  AITKIN...             WEALTHWOOD...         WALDECK...
  HASSMAN...            GLORY...              ROSSBURG...
  MALMO...              GLEN...               MCGRATH...
  DADS CORNER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4615 9345 4624 9344 4624 9380 4668 9406
      4669 9315 4615 9316 4614 9343

$$

STEWART

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:42 AM CDT, 25 minutes earlier.

Area forecast discussion, Jun 21, 12:42 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1242 AM CDT FRI JUN 21 2013

.AVIATION...
A LARGE MESOSCALE CONVECTIVE COMPLEX WILL AFFECT MUCH OF THE
FORECAST AREA THROUGH 12Z WITH THUNDERSTORMS. THERE COULD BE GUSTS
TO 50 KTS IN THE KBRD AREA. FORECAST LOCATIONS MAY GO DOWN TO MVFR AND
BRIEFLY IFR CONDITIONS IN HEAVIER THUNDERSTORMS. KDLH WILL REMAIN
LIFR IN FOG THROUGH 12Z THEN SLOWLY IMPROVE. MORE THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...GENERALLY AFTER 22Z.

&&

.PREV DISCUSSION... /ISSUED 710 PM CDT THU JUN 20 2013/

MESOSCALE UPDATE...CONCERNING ONGOING STRONG/SEVERE
THUNDERSTORMS...AND HEAVY RAIN/SEVERE POTENTIAL LATER TONIGHT...

ONGOING WARM/MOIST ADVECTION AIDED BY LOW LEVEL FRONTOGENESIS
APPEARS TO BE PRIMARILY RESPONSIBLE FOR SUPPORTING ONGOING
THUNDERSTORM DEVELOPMENT AND MAINTENANCE OVER EXTREME EASTERN
MINNESOTA AND MOST OF NORTHWEST WISCONSIN. THE KINEMATIC ENVIRONMENT
IS NOT EXCEPTIONALLY FAVORABLE..BUT HAS IMPROVED QUITE A BIT OVER
THE PAST FEW HOURS WITH CAPE AROUND 1000-1550 J/KG AND DEEP LAYER
SHEAR BETWEEN 30-40 KNOTS AND THESE PARAMETERS SHOULD CONTINUE TO
SLOWLY IMPROVE OVER THE NEXT FEW HOURS WITH THE INFLUX OF ADDITIONAL
MOISTURE.

CURRENT RADAR/SATELLITE AND OBSERVATIONAL TRENDS SEEM TO SUGGEST
THAT MCS-GENESIS MAY BE UNDERWAY ACROSS NW WISCONSIN WITH NUMEROUS
UPDRAFT GENERATION AND LARGE SCALE LATENT HEAT RELEASE.  SEVERE
THREAT WITH THIS ACTIVITY OVER THE NEXT FEW HOURS IS LIKELY TO
REMAIN SOMEWHAT MARGINAL..WITH INDIVIDUAL STORMS PERIODICALLY
PULSING UP TO SEVERE LEVELS WITH QUARTER-PING PONG BALL HAIL AND
PERHAPS SOME GUSTY WINDS.  PER SPOTTER REPORTS..THESE STORMS HAVE
ALSO BEEN VERY EFFICIENT RAIN PRODUCERS..WITH A COUPLE OF REPORTS OF
OVER 4 INCHES OF RAIN IN SOUTHERN DOUGLAS COUNTY.  THIS MAY ACT TO
PRIME THIS AREA FOR FLASH FLOODING LATER TONIGHT/FRIDAY MORNING.

HOWEVER...PRIMARY SEVERE WEATHER AND HEAVY RAIN THREAT IS EXPECTED
TO EVOLVE OUT OF INTENSE SEVERE STORMS NOW DEVELOPING FROM NORTHERN
SOUTH DAKOTA TO NEAR GRAND FORKS NORTH DAKOTA.  THESE STORMS SHOULD
GROW UPSCALE INTO A LARGE AND PERHAPS FORWARD PROPAGATING MCS LATE
THIS EVENING AND OVERNIGHT.  RIGHT NOW..IT APPEARS THAT THE SEVERE
THREAT WILL RAMP UP SIGNIFICANTLY AFTER ABOUT 10 OR 11 PM BEGINNING
IN THE BRAINERD AND WALKER AREAS..AND THEN PROGRESS
EAST-SOUTHEASTWARD ACROSS ROUGHLY THE SOUTHERN THIRD OF THE DULUTH
CWA THROUGH EARLY FRIDAY MORNING.  BASED THIS EXPECTED SCENARIO..AND
HEAVY RAIN EARLIER TODAY..ALONG WITH ONGOING HEAVY RAIN IN NW
WISCONSIN..WE WILL LIKELY EXPAND THE FLASH FLOOD WATCH ACROSS MOST
OF OUR SOUTHERN CWA WITHIN THE NEXT COUPLE HOURS.

&&

.POINT TEMPS/POPS...
DLH  56  70  58  76 /  50  60  60  50
INL  58  75  61  79 /  30  60  50  40
BRD  65  81  67  83 /  60  60  60  50
HYR  63  82  67  82 /  60  60  60  60
ASX  53  73  58  76 /  50  50  60  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MNZ025-
     033>038.

WI...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR WIZ001>004-
     006>009.

LS...NONE.
&&

SHORT TERM...STEWART
LONG TERM....CLC
AVIATION...CLC
Hazardous weather outlook, Jun 20, 1:45 PM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
145 PM CDT THU JUN 20 2013

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
145 PM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST FOR MUCH OF THIS
AFTERNOON ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. A FEW
STORMS MAY BE STRONG OVER NORTHWEST WISCONSIN...PRODUCING PEA TO
NICKEL SIZE HAIL...LIGHTNING...AND WIND GUSTS UP TO 45 MPH.  SOME
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

A MORE ORGANIZED THREAT OF SEVERE THUNDERSTORMS IS EXPECTED FROM
LATER THIS EVENING THROUGH THE OVERNIGHT HOURS AS ADDITIONAL STORMS
DEVELOP OVER THE DAKOTAS IN A VERY UNSTABLE ATMOSPHERE AND THEN MOVE
EAST-SOUTHEAST ACROSS MINNESOTA.  THE GREATEST RISK OF SEVERE
WEATHER WILL BE ACROSS THE SOUTHWEST PART OF THE NWS DULUTH COUNTY
WARNING AREA...ROUGHLY SOUTH OF HIGHWAY 2 IN MINNESOTA...AND WEST OF
HIGHWAY 53 IN NORTHWEST WISCONSIN...AND IN PARTICULAR THE BRAINERD
LAKES AND WALKER REGIONS.  THE PRIMARY THREAT WILL BE DAMAGING
THUNDERSTORM WINDS UP TO 70 MPH...AND HAIL UP TO THE SIZE OF GOLF
BALLS.  THE TORNADO THREAT...WHILE NON-ZERO...APPEARS TO BE VERY
LOW. ADDITIONAL HEAVY RAINFALL AND LOCAL FLOODING IS ALSO POSSIBLE.

ANYONE WITH OUTDOOR PLANS TONIGHT...ESPECIALLY IN THE
WALKER...BRAINERD AND LAKE MILLE LACS AREAS...IS STRONGLY URGED TO
CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED FOR
THE POSSIBILITY OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY NIGHT INTO
EARLY NEXT WEEK AS WARM...MOIST AND UNSTABLE AIR REMAINS OVER THE
NORTHLAND. AN INITIAL ROUND OF LOCALLY HEAVY RAIN AND STORMS APPEARS
LIKELY FRIDAY NIGHT INTO SATURDAY ACROSS THE ENTIRE AREA. THERE IS A
RISK THAT SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING IS ALSO POSSIBLE. ADDITIONAL DETAILS ON THE HEAVY
RAINFALL THREAT CAN BE FOUND IN THE HYDROLOGIC OUTLOOK.

ANYONE WITH OUTDOOR PLANS THROUGH THIS WEEKEND IS STRONGLY URGED TO
CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED FOR
THE POSSIBILITY OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION APPEARS LIKELY AT SOME POINT
TONIGHT...AND ALSO THROUGH THE WEEKEND.

LSZ121-140>148-211130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
145 PM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR
THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE STRONG WITH ABRUPT
WINDSHIFTS...LOCALLY HIGHER WAVE HEIGHTS AND HEAVY RAINFALL.

ADDITIONAL AND MORE WIDESPREAD STORMS MAY OCCUR AFTER MIDNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY
NEXT WEEK AS INCREASINGLY UNSTABLE AIR REMAINS OVER THE REGION.
IT APPEARS THAT THE GREATEST RISK FOR THUNDERSTORMS OVER WESTERN
LAKE SUPERIOR WILL BE FRIDAY INTO SUNDAY. THERE IS A RISK THAT
SOME STORMS WILL BE SEVERE WITH LIGHTNING...STRONG WINDS...LOCALLY
HIGH WAVE HEIGHTS AND LARGE HAIL.

ANYONE WITH BOATING PLANS ON WESTERN LAKE SUPERIOR THROUGH THIS
WEEKEND IS STRONGLY URGED TO CLOSELY MONITOR THE LATEST WEATHER
INFORMATION AND BE PREPARED FOR THE POSSIBILITY OF SEVERE
THUNDERSTORMS...AND HAVE A PLAN TO QUICKLY SEEK SHELTER ONSHORE OR
IN A SAFE HARBOR.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 20, 10:32 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1032 PM CDT THU JUN 20 2013

MNZ025-033-210415-
NORTH CASS-SOUTH CASS-
1032 PM CDT THU JUN 20 2013

...STRONG THUNDERSTORM APPROACHING SOUTHWEST CASS COUNTY...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF POPLAR...MOVING NORTHEAST AT
40 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
  POPLAR...             LAKE SHORE...         PINE RIVER...
  OSHAWA...             CHICKAMAW BEACH...    BACKUS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4680 9480 4681 9478 4682 9467 4690 9466
      4685 9437 4646 9435 4641 9479

STEWART
Special weather statement, Jun 20, 10:40 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1040 PM CDT THU JUN 20 2013

WIZ008-009-210430-
PRICE-SAWYER-
1040 PM CDT THU JUN 20 2013

...STRONG THUNDERSTORMS ACROSS PRICE AND SOUTHERN SAWYER COUNTIES...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF KENNAN...MOVING EAST AT 40
MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  KENNAN...             CATAWBA...            PHILLIPS...
  MUSSER LAKE...        PRENTICE...           OGEMA...
  BRANTWOOD...          SPIRIT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4548 9069 4563 9069 4563 9104 4582 9112
      4576 9011 4539 9007

STEWART
Special weather statement, Jun 20, 11:20 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1120 PM CDT THU JUN 20 2013

WIZ001>003-210500-
ASHLAND-BAYFIELD-DOUGLAS-
1120 PM CDT THU JUN 20 2013

...STRONG THUNDERSTORM IN BAYFIELD COUNTY...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IRON RIVER...MOVING NORTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  INO...                MOQUAH...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4648 9150 4664 9162 4688 9113 4687 9111
      4690 9109 4691 9103 4668 9085 4665 9089
      4660 9093 4663 9082 4656 9076

STEWART
Special weather statement, Jun 21, 12:00 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1200 AM CDT FRI JUN 21 2013

WIZ002-210545-
BAYFIELD-
1200 AM CDT FRI JUN 21 2013

...STRONG THUNDERSTORM IN BAYFIELD COUNTY...

AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IRON RIVER...MOVING EAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  INO...                BENOIT...             MOQUAH...
  MASON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4676 9101 4636 9101 4647 9149 4666 9154

STEWART
Special weather statement, Jun 21, 1:00 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
100 AM CDT FRI JUN 21 2013

WIZ002-003-210630-
ASHLAND-BAYFIELD-
100 AM CDT FRI JUN 21 2013

...HEAVY RAIN PRODUCING THUNDERSTORMS THIS EARLY MORNING...

AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
WEST TO EAST MOVING LINE OF STRONG THUNDERSTORM NEAR INO...MOVING
EAST AT 20 MPH.

THE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MOQUAH...             BENOIT...             MASON...
  WASHBURN...           BARKSDALE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4647 9150 4667 9150 4673 9089 4664 9089
      4660 9093 4660 9090 4660 9089 4642 9088

DAP
Special weather statement, Jun 21, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
107 AM CDT FRI JUN 21 2013

MNZ034>036-210645-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
107 AM CDT FRI JUN 21 2013

...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CROW WING AND AITKIN
COUNTIES...

AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BAY LAKE TO 32 MILES
SOUTH OF MCGRATH...MOVING EAST AT 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS OF A RATE OF AN INCH AN HOUR...

LOCATIONS IMPACTED INCLUDE...
  AITKIN...             WEALTHWOOD...         WALDECK...
  HASSMAN...            GLORY...              ROSSBURG...
  MALMO...              GLEN...               MCGRATH...
  DADS CORNER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4615 9345 4624 9344 4624 9380 4668 9406
      4669 9315 4615 9316 4614 9343

STEWART

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:16 PM CDTSpecial Weather StatementDLHCass19 min
Jun 20, 9:15 PM CDTAreal Flood AdvisoryDLHCarlton, Pine12 hr
Jun 20, 10:32 PM CDTSpecial Weather StatementDLHWadena43 min
Jun 21, 1:11 AM CDTSpecial Weather StatementDLHCass49 min
Jun 21, 1:30 AM CDTSpecial Weather StatementDLHPine45 min
Jun 21, 2:02 AM CDTSevere Thunderstorm WarningDLHPine43 min
Jun 21, 2:15 AM CDTDense Fog AdvisoryDLHCarlton, Lake, Saint Louis4 hr
Jun 21, 2:20 AM CDTSpecial Weather StatementDLHSaint Louis40 min
Jun 21, 2:47 AM CDTFlash Flood WarningDLHAitkin, Cass, Crow Wing, Itasca6 hr
Jun 21, 8:15 AM CDTStorm WarningDLH3 hr
Jun 21, 3:03 PM CDTFlash Flood WatchDLHAitkin, Carlton, Cass, Crow Wing, Pine, Saint Louis7 hr
Jun 20, 7:03 PM CDTSevere Thunderstorm WarningDLHDouglas, Sawyer, Washburn27 min
Jun 20, 7:17 PM CDTSpecial Weather StatementDLHSawyer28 min
Jun 20, 7:21 PM CDTSevere Thunderstorm WarningDLHPrice, Sawyer39 min
Jun 20, 7:37 PM CDTAreal Flood AdvisoryDLHBayfield, Burnett, Douglas, Sawyer, Washburn12 hr
Jun 20, 8:03 PM CDTSpecial Weather StatementDLHSawyer, Washburn12 min
Jun 20, 8:20 PM CDTSpecial Weather StatementDLHPrice, Sawyer, Washburn25 min
Jun 20, 8:45 PM CDTSpecial Weather StatementDLHPrice, Sawyer, Washburn30 min
Jun 20, 8:57 PM CDTSpecial Weather StatementDLHSawyer, Washburn33 min
Jun 20, 9:30 PM CDTSpecial Weather StatementDLHSawyer, Washburn30 min
Jun 20, 9:58 PM CDTSpecial Weather StatementDLHSawyer32 min
Jun 20, 10:40 PM CDTSpecial Weather StatementDLHPrice50 min
Jun 20, 11:20 PM CDTSpecial Weather StatementDLHBayfield40 min
Jun 21, 12:00 AM CDTSpecial Weather StatementDLHBayfield45 min
Jun 21, 1:00 AM CDTSpecial Weather StatementDLHBayfield30 min
Jun 21, 1:40 AM CDTSpecial Weather StatementDLHBayfield35 min
Jun 21, 1:45 AM CDTSpecial Weather StatementDLHAshland, Iron30 min

Nearby

Special Weather Statements in Minnesota, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.